Dependency does not occur with nitroglycerin and prescribed dosages should not

Dependency does not occur with nitroglycerin and

This preview shows page 3 - 5 out of 8 pages.

Dependency does not occur with nitroglycerin, and prescribed dosages should not cause toxic effects. Question 9 1 out of 1 points A nurse is providing patient education to a 35-year-old man who has been prescribed clonidine (Catapres) as part of step 2 antihypertensive therapy. The nurse should anticipate that the drug will be administered Response Feedback: Clonidine may be administered orally or parenterally but is most frequently administered transdermally. Question 10 1 out of 1 points A nurse is caring for a male patient who has a diagnosis of coronary artery disease (CAD). His drug therapy includes lovastatin. Because the patient has a history of severe renal disease, the nurse will assess for which of the following? Response Feedback: Patients with severe renal disease may have an increased plasma concentration of lovastatin because 10% of the drug is eliminated in the urine. Patients with renal disorders are not
Image of page 3
likely to experience a decrease in LDL or an increase in the statin tolerance level. Question 11 1 out of 1 points A 62-year-old man is admitted to the hospital with a diagnosis of chest pain. He has an order for 0.3 mg of sublingual nitroglycerin prn for chest pain. Which of the following actions should the nurse do first when he complains of chest pain? Response Feedback : The initial action by the nurse should be sublingual administration of the drug by placing one tablet under the patient's tongue and repeating the action in 5 and 10 minutes if necessary. Asking the patient to relax is important and should be done, but administering the tablets would need to be done first. The nurse would not call the physician if the pain has subsided by the third tablet. If the pain has not subsided, the patient is considered to be having an acute MI, and it would be urgent to call the physician. Nitroglycerin does not come in oral form; therefore, it would not be swallowed. Question 12 1 out of 1 points The nurse is performing patient education for a woman who will soon begin treatment of hyperlipidemia with simvastatin (Zocor). The patient has asked the nurse if there are any “bad side effects” that she should be aware of. Which of the following statements should underlie the nurse's response? Response Feedback : Adverse effects of lovastatin are usually mild and transient; the drug is generally well tolerated. A fairly common complaint with all statins, including lovastatin, is nonspecific muscle aches or joint aches, weakness, and/or cramps (myalgias), which are not associated with any signs of muscle damage. GI upset and cough are not associated with the use of statins. Renal disease may contraindicate the use of statins, but frequent analysis of kidney function is not necessary for patients with no preexisting indications.
Image of page 4
Image of page 5

You've reached the end of your free preview.

Want to read all 8 pages?

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture